The advent of programmed cell death 1/programmed death ligand 1 immune checkpoint inhibitors (ICIs) has prompted a paradigm shift in lung cancer treatment, although ICIs carry a new spectrum of toxicities, the so-called immune-related adverse events (irAEs).Neurologic irAEs, while heterogeneous and relatively uncommon, may include fatal or life-threatening conditions such as Guillain-Barre syndrome (GBS), a peculiar manifestation requiring timely recognition and appropriate management.Reported herein is a case of an 80-year-old woman who received nivolumab as fourth-line treatment for stage IV lung adenocarcinoma. Severe, rapidly deteriorating neurologic symptoms appeared shortly after the third ICI dose, and GBS was diagnosed. A dramatic improvement was obtained by nivolumab discontinuation and high-dose intravenous immunoglobulin.In agreement with the pathogenetic role of IL-17 shared by GBS and programmed cell death 1 blockade, immunohistochemical analysis of the primary tumor revealed remarkable stromal infiltration of Th17 lymphocytes.A significantly prolonged disease response was documented, and the patient was still alive 10 months after last nivolumab administration without neurologic manifestations.irAEs represent off-target events with potential predictive impact on ICI response. (C) 2019 Elsevier Inc. All rights reserved.
Nivolumab-Induced Guillain-Barré Syndrome Coupled With Remarkable Disease Response in a Case of Heavily Pretreated Lung Adenocarcinoma / Mazzaschi, G.; Bordi, P.; Fioretzaki, R.; Gnetti, L.; Milanese, G.; Tommasi, C.; Bersanelli, M.; Roti, G.; Scoditti, U.; Leonardi, F.; Quaini, F.; Tiseo, M.. - In: CLINICAL LUNG CANCER. - ISSN 1525-7304. - 21:2(2020), pp. e65-e73. [10.1016/j.cllc.2019.11.001]
|Appare nelle tipologie:||1.1 Articolo su rivista|